Reply To: 9 year old ODD is getting the best of me

Home Welcome to the ADDitude Forums For Parents Behavior & Discipline 9 year old ODD is getting the best of me Reply To: 9 year old ODD is getting the best of me

#65796
Penny Williams
Keymaster

It could be the Prozac. When my son was given Prozac for anxiety (in addition to his Concerta), our whole world turned on it’s axis. My sweet kind kid was aggressive and violent. Doctor said it couldn’t be the Prozac because he was on half the lowest dose. Husband said he was just being manipulative with violence and wasn’t Prozac. Doc added mood med to try to help because we were dangerously close to needing to call police or ambulance during rages. That made it worse. Husband said if I didn’t punish and make him stop behaving like that he was leaving, and he packed his bags. It was devastating. After a couple weeks, doc tried increasing to see if that helped, and the obsessive suicidal ideation kicked in. Then he finally agreed we had to stop Prozac. Took nearly a month off it (after being on it a month) to return to his normal, but he did. IT WAS THE PROZAC. It’s a rare side effect, but it does happen.

Something to consider…

Penny
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism